Alert archive / Minnesota / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 42, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 17, 2016, 1:18 PM CDT for Grant County, Otter Tail County, Wadena County, Minnesota. It was in force for 57 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2016, 1:18 PM CDT (18:18 UTC)
- Expired
- Jun 17, 2016, 2:15 PM CDT
- In force
- 57 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Grant County, MN, Otter Tail County, MN, Wadena County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 207 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 1:42 PM CDT | HAIL 1.5 | 7 N Parkers Prairie, MN | QUARTER TO PING PONG BALL SIZED HAIL STONES |
| Jun 17, 1:42 PM CDT | HAIL 1.5 | 7 N Parkers Prairie, MN | QUARTER TO PING PONG SIZED HAIL STONES |
| Jun 17, 1:45 PM CDT | HAIL 1 | 5 E Almora, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 6.3 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1540 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
497
WUUS53 KFGF 171818
SVRFGF
MNC051-111-159-171915-
/O.NEW.KFGF.SV.W.0042.160617T1818Z-160617T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
118 PM CDT FRI JUN 17 2016
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN OTTER TAIL COUNTY IN WEST CENTRAL MINNESOTA...
SOUTHERN WADENA COUNTY IN CENTRAL MINNESOTA...
NORTHEASTERN GRANT COUNTY IN WEST CENTRAL MINNESOTA...
* UNTIL 215 PM CDT
* AT 118 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BLUFFTON TO DALTON...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BLUFFTON AROUND 120 PM CDT.
WADENA AROUND 130 PM CDT.
BLUE GRASS AROUND 140 PM CDT.
VERNDALE AROUND 150 PM CDT.
ALDRICH AROUND 200 PM CDT.
ALSO INCLUDES INTERSTATE 94 IN MINNESOTA BETWEEN MILE MARKERS 61 AND
80.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4615 9620 4667 9510 4654 9478 4639 9478
4638 9473 4637 9473 4637 9516 4611 9515
4611 9577 4587 9576
TIME...MOT...LOC 1818Z 289DEG 18KT 4648 9521 4618 9591
HAIL...1.00IN
WIND...60MPH
$$
JR3 follow-up statements
178
WWUS53 KFGF 171845
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
145 PM CDT FRI JUN 17 2016
MNC051-171854-
/O.CAN.KFGF.SV.W.0042.000000T0000Z-160617T1915Z/
GRANT MN-
145 PM CDT FRI JUN 17 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GRANT COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. THEREFORE THE
WARNING HAS BEEN CANCELLED.
LAT...LON 4626 9592 4655 9495 4640 9482 4639 9478
4638 9480 4638 9483 4637 9516 4611 9515
4611 9577
TIME...MOT...LOC 1844Z 288DEG 25KT 4639 9500 4623 9524 4619 9569
$$
MNC111-159-171915-
/O.CON.KFGF.SV.W.0042.000000T0000Z-160617T1915Z/
OTTER TAIL MN-WADENA MN-
145 PM CDT FRI JUN 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR SOUTHEASTERN OTTER TAIL AND SOUTHWESTERN WADENA COUNTIES...
AT 144 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM VERNDALE TO NEAR WRIGHTSTOWN TO 6 MILES SOUTHWEST OF
CLITHERALL...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
AT 140 PM CDT...PING PONG BALL SIZED HAIL WAS REPORTED 7 MILES
NORTH OF PARKERS PRAIRIE
THESE SEVERE STORMS WILL BE NEAR...
VERNDALE AND WRIGHTSTOWN AROUND 145 PM CDT.
VINING AROUND 155 PM CDT.
STAPLES AIRPORT AND URBANK AROUND 205 PM CDT.
PARKERS PRAIRIE AROUND 215 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4626 9592 4655 9495 4640 9482 4639 9478
4638 9480 4638 9483 4637 9516 4611 9515
4611 9577
TIME...MOT...LOC 1844Z 288DEG 25KT 4639 9500 4623 9524 4619 9569
HAIL...1.00IN
WIND...60MPH
$$
JR871
WWUS53 KFGF 171906
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
206 PM CDT FRI JUN 17 2016
MNC159-171915-
/O.CAN.KFGF.SV.W.0042.000000T0000Z-160617T1915Z/
WADENA MN-
206 PM CDT FRI JUN 17 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WADENA COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4624 9572 4633 9548 4637 9516 4611 9515
4611 9568
TIME...MOT...LOC 1905Z 289DEG 18KT 4636 9487 4620 9511 4616 9556
$$
MNC111-171915-
/O.CON.KFGF.SV.W.0042.000000T0000Z-160617T1915Z/
OTTER TAIL MN-
206 PM CDT FRI JUN 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR SOUTHEASTERN OTTER TAIL COUNTY...
AT 205 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR STAPLES TO NEAR EAGLE BEND TO NEAR
URBANK...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
PARKERS PRAIRIE AROUND 215 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4624 9572 4633 9548 4637 9516 4611 9515
4611 9568
TIME...MOT...LOC 1905Z 289DEG 18KT 4636 9487 4620 9511 4616 9556
HAIL...1.00IN
WIND...60MPH
$$
KNUTSVIG621
WWUS53 KFGF 171915
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
215 PM CDT FRI JUN 17 2016
MNC111-171925-
/O.EXP.KFGF.SV.W.0042.000000T0000Z-160617T1915Z/
OTTER TAIL MN-
215 PM CDT FRI JUN 17 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OTTER TAIL COUNTY
HAS EXPIRED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
IS STILL POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 4624 9572 4633 9548 4637 9516 4611 9515
4611 9568
TIME...MOT...LOC 1914Z 289DEG 18KT 4636 9487 4620 9511 4616 9556
$$
RKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 12:53 PM CDT, 25 minutes earlier.
Area forecast discussion, Jun 17, 12:53 PM CDT, 25 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 1253 PM CDT FRI JUN 17 2016 .UPDATE... Issued at 1246 PM CDT Fri Jun 17 2016 Storms have refired along surface boundary over west central MN so held on to higher pops this location. Elsewhere current guidance keeps most areas dry being under broad scale subsidence from departing wave and weak high pressure builds in from the north. UPDATE Issued at 950 AM CDT Fri Jun 17 2016 Continue to adjust pops to account for track of severe squall line propagating across nw-west central MN. Also increased winds in high wind warning area as wake low propagates eastward behind squall line. UPDATE Issued at 615 AM CDT Fri Jun 17 2016 Current radar showing three cells associated with storm what has moved along the I 94 corridor throughout the night now moving into western FA, with northernmost cell intensifying. Cells have been moving along tight Theta e gradient and now shifting northeast along the gradient. More development now beginning along SFC trough from Kittson Co southwest into Devils Lake. Will increase POPs for northeastern ND and far northwest MN. Per discussion with SPC, cells are moving into shearless environment and further eastward expansion of watch is not anticipated although there certainly will be some strong to severe storms along the boundary through the mid morning, decreasing in intensity as the move to the northeast. && .SHORT TERM...(Today and tonight) Issued at 336 AM CDT Fri Jun 17 2016 Current surface analysis shows a sfc low over central SD with an inverted trough extended through Devils Lake...roughly aligned with axis of a theta e ridge. QLCS is moving along the I 94 corridor between Bismarck and Dickinson, progged to be just west of our FA by 1130Z pending possible acceleration of forward propagation. While elevated convection, bowing nature of line of storms indicating wind will be a significant threat as it approaches SW ND. DCAPEs across southern ND are in the 1300 to 1500 range. 94 mph winds have been reported near Dickinson. Will bring scattered showers into Valley City around 09Z, keeping POPs lower north of Highway 2 although experimental HRRR does bring highest POPs further north than radar trends. Expect to see eastern ND begin to clear out in the afternoon with line of storms exiting eastern zones by late afternoon. For the early morning, there is also a cluster of storms (likely severe) just north of the international border moving east northeast and the strongest storms will remain in southern MB, however will see isolated storms across northeastern ND in the early morning hours. SW flow pattern aloft with SFC high pressure over far northeastern ND should limit precip across the northern FA. However, a warm front across southeastern SD into southwestern MN will lift north early Saturday morning with convection forming across east central SD this evening. NAM dry with this system but does bring precip across the north after 09Z with a short wave moving out of eastern MT into the northern valley Sat morning. GFS this evening shows more pronounced warm frontal boundary stretching from SFC low over s central SD through Grant Co MN and into Otter Tail Co, with convection significantly further north than NAM shows. Northern two thirds of CWA is dry with northeast SFC flow, however expands north into the Grand Forks and Thief River Falls areas by 12Z. Deep layer shear in vcnty of sfc boundary only in the 20 to 30 kt range with best shear well to the west in central and western ND. Overall GFS better represents SREF for tonight and will use model blend for overnight period. As Scattered storms will increase from south to north on Saturday as the boundary lifts northward. .LONG TERM...(Saturday through Thursday) Issued at 336 AM CDT Fri Jun 17 2016 Saturday night into Sunday evening...A boundary along the international border will be the focus for more convection as a SFC low moves quickly across ND Sat night into Sun afternoon. Primary threat for convection Sat night will be along and north of the international border. Deep layer shear should be much higher (40 to 50 knots), mainly north of Hwy 2 along the boundary, and a few strong or severe thunderstorms are possible mainly after midnight. SPC Day 2 has a slight risk for northern tier of counties along warm frontal boundary and Day 3 has a slight risk for storms developing ahead of cold FROPA Sunday afternoon. NAM PWAT values for the 06Z to 12Z timeframe continue to be in the 1.8 to 1.9 inch range along the international border. HPC Day 3 Excessive Rainfall is in a slight risk for exceeding FFG late Sat night. Strong warm advection into the warm sector on Sunday will result in daytime highs in the 80s, close to 90 across the far south, with Monday highs falling into the mid 70s behind Sunday's cold FROPA. Clearing skies Monday night and cooler air will bring overnight lows in the mid 50s. Monday-Thursday...Northwest flow pattern will develop as mid/upper ridging amplifies across the Rockies, leading to relatively dry weather with seasonable temps. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 622 AM CDT Fri Jun 17 2016 Primary aviation concern this morning will be convection along a surface boundary extending from NW Minnesota to the southwest through Devils Lake. DVL will see morning convection dissipating by late morning while GFK and TVF will see cells to the north and northwest, with some storms over GFK possible by 13Z. FAR and BJI may see storms late in the afternoon but confidence too low to mention in TAFs at this time. Expect VFR conds outside of storms. && .FGF Watches/Warnings/Advisories... ND...None. MN...None. && UPDATE...Voelker SHORT TERM...Speicher LONG TERM...Makowski/Speicher AVIATION...Speicher
Hazardous weather outlook, Jun 17, 5:17 AM CDT, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 517 AM CDT FRI JUN 17 2016 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-181030- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 517 AM CDT FRI JUN 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT STRONG AND POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF EASTERN NORTH DAKOTA AND NORTHWEST MINNESOTA THIS MORNING. THUNDERSTORMS ARE DEVELOPING ALONG A TROUGH OF LOW PRESSURE ACROSS CENTRAL AND NORTHEAST NORTH DAKOTA. THE STORMS WILL MOVE INTO EASTERN NORTH DAKOTA BY EARLY MORNING. THERE IS A RISK OF SEVERE STORMS WITH DAMAGING WINDS THE MAIN THREAT, ESPECIALLY ALONG INTERSTATE 94 AND ALONG THE INTERNATIONAL BORDER. MORE STORMS MAY DEVELOP LATE TONIGHT, WITH THE MAIN THREAT FOR NOCTURNAL SEVERE STORMS BEING SOUTH OF INTERSTATE 94. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A CONTINUATION OF AN ACTIVE PATTERN IS EXPECTED THROUGH THE WEEKEND, WITH A SLIGHT RISK FOR SEVERE STORMS LATE SATURDAY NIGHT THROUGH SUNDAY. THE THREAT IS MAINLY ALONG THE INTERNATIONAL BORDER SATURDAY NIGHT AND EAST OF THE VALLEY ON SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. SPEICHER
In the hours before
Local storm report, Jun 17, 12:30 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1230 PM CDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM HAIL WARROAD 48.91N 95.32W
06/17/2016 E1.00 INCH ROSEAU MN BROADCAST MEDIA
PUBLIC REPORT AND PHOTO POSTED TO SOCIAL MEDIA. REPORT
NEAR WARROAD. EXACT LOCATION UNKNOWN. TIME ESTIMATED
BASED ON RADAR.
&&
JKAISERLocal storm report, Jun 17, 12:35 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1235 PM CDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM LIGHTNING 8 NW BEMIDJI 47.56N 95.00W
06/17/2016 BELTRAMI MN EMERGENCY MNGR
A LIGHTNING STIKE SET A BARN ON FIRE.
&&
JKAISERLocal storm report, Jun 17, 12:38 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1238 PM CDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 AM LIGHTNING 1 W BECIDA 47.35N 95.10W
06/17/2016 HUBBARD MN EMERGENCY MNGR
LIGHTNING STRIKE STARTED A FIRE AT THE FERN TOWNSHIP
HALL.
&&
JKAISERLocal storm report, Jun 17, 12:39 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1239 PM CDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM HAIL 4 S WADENA 46.38N 95.13W
06/17/2016 E1.00 INCH WADENA MN TRAINED SPOTTER
1054 AM HAIL 2 N WRIGHTSTOWN 46.30N 95.19W
06/17/2016 E1.00 INCH OTTER TAIL MN PARK/FOREST SRVC
NICKEL TO QUARTER SIZE HAIL FALLING.
1035 AM HAIL 5 E NEW YORK MILLS 46.52N 95.27W
06/17/2016 E1.00 INCH OTTER TAIL MN TRAINED SPOTTER
PENNY TO QUARTER SIZED HAIL.
1031 AM HAIL 7 WSW LAKE GEORGE 47.16N 95.13W
06/17/2016 E0.75 INCH HUBBARD MN TRAINED SPOTTER
1015 AM HAIL WASKISH 48.16N 94.51W
06/17/2016 E0.50 INCH BELTRAMI MN CO-OP OBSERVER
0950 AM HAIL PINEWOOD 47.60N 95.13W
06/17/2016 M0.88 INCH BELTRAMI MN LAW ENFORCEMENT
0950 AM LIGHTNING 8 NW BEMIDJI 47.56N 95.00W
06/17/2016 BELTRAMI MN EMERGENCY MNGR
A LIGHTNING STRIKE SET A BARN ON FIRE.
0950 AM HAIL WARROAD 48.91N 95.32W
06/17/2016 E1.00 INCH ROSEAU MN BROADCAST MEDIA
PUBLIC REPORT AND PHOTO POSTED TO SOCIAL MEDIA. REPORT
NEAR WARROAD. EXACT LOCATION UNKNOWN. TIME ESTIMATED
BASED ON RADAR.
0940 AM LIGHTNING 1 W BECIDA 47.35N 95.10W
06/17/2016 HUBBARD MN EMERGENCY MNGR
LIGHTNING STRIKE STARTED A FIRE AT THE FERN TOWNSHIP
HALL.
0925 AM HAIL FERGUS FALLS 46.28N 96.07W
06/17/2016 E0.75 INCH OTTER TAIL MN TRAINED SPOTTER
0915 AM TSTM WND GST 2 WSW DONALDSON 48.56N 96.94W
06/17/2016 M61.00 MPH KITTSON MN MESONET
PEAK WIND MEASURED AT THE MN DOT RWIS SITE.
0901 AM NON-TSTM WND GST GRAND FORKS AFB 47.96N 97.38W
06/17/2016 M59.00 MPH GRAND FORKS ND OTHER FEDERAL
SECOND PEAK WIND REPORTED AT THE GFAFB. WAKE LOW.
0856 AM NON-TSTM WND DMG ARVILLA 47.92N 97.49W
06/17/2016 GRAND FORKS ND AMATEUR RADIO
LOTS OF TREE BRANCHES BREAKING DOWN. WINDS ESTIMATED TO
60 MPH. WAKE LOW.
0855 AM TSTM WND DMG 1 W DRAYTON 48.56N 97.20W
06/17/2016 PEMBINA ND EMERGENCY MNGR
SEMI BLOWN OFF THE INTERSTATE.
0851 AM HAIL TRAIL 47.78N 95.70W
06/17/2016 E1.00 INCH POLK MN EMERGENCY MNGR
QUARTER SIZE HAIL IN TRAIL/GULLY AREA. TIME ESTIMATED
FROM RADAR.
0850 AM FLASH FLOOD 2 SW DRAYTON 48.54N 97.21W
06/17/2016 PEMBINA ND EMERGENCY MNGR
INTERSTATE 29 NEAR DRAYTON TEMPORARILY CLOSED DUE TO
FLOODED TRAFFIC LANES.
0845 AM FLASH FLOOD 4 W GRAFTON 48.42N 97.49W
06/17/2016 WALSH ND EMERGENCY MNGR
HEAVY RAINS PRODUCED FLOODED FIELDS AND FARM ACCESS ROADS
ACROSS SEVERAL TOWNSHIPS IN CENTRAL AND EASTERN WALSH
COUNTY.
0841 AM HAIL 6 S HAWLEY 46.79N 96.32W
06/17/2016 E0.88 INCH CLAY MN TRAINED SPOTTER
0835 AM TSTM WND GST 10 E GRAFTON 48.41N 97.19W
06/17/2016 M64.00 MPH WALSH ND MESONET
PEAK WIND MEASURED AT THE NDAWN SITE.
0828 AM TSTM WND DMG GRAFTON 48.42N 97.40W
06/17/2016 WALSH ND LAW ENFORCEMENT
REPORTS OF TREES DOWN.
0826 AM TSTM WND GST 8 E MINTO 48.29N 97.20W
06/17/2016 M64.00 MPH WALSH ND MESONET
PEAK WIND MEASURED AT A HOME WEATHER STATION.
0815 AM TSTM WND DMG PARK RIVER 48.39N 97.74W
06/17/2016 WALSH ND AMATEUR RADIO
TREES AND POWER LINES DOWN ALL AROUND TOWN. TIME
ESTIMATED BASED ON RADAR.
0810 AM TSTM WND GST 5 SW ALVARADO 48.14N 97.07W
06/17/2016 M57.00 MPH POLK MN MESONET
PEAK WIND MEASURED AT A HOME WEATHER STATION.
0810 AM TSTM WND DMG 1 S VOSS 48.28N 97.46W
06/17/2016 WALSH ND CO-OP OBSERVER
FOUR BOX ELDER TREES UPROOTED. 2.28 INCHES OF RAIN. ND
ARB OBSERVER REPORT. TIME ESTIMATED BASED ON RADAR.
0808 AM TSTM WND GST 7 WNW FOREST RIVER 48.26N 97.61W
06/17/2016 M68.00 MPH WALSH ND MESONET
PEAK WIND MEASURED AT THE NDAWN SENSOR.
0800 AM TSTM WND DMG GILBY 48.08N 97.47W
06/17/2016 GRAND FORKS ND BROADCAST MEDIA
TREES AND POWER LINES DOWN. REPORT VIA SOCIAL MEDIA.
0759 AM TSTM WND DMG FORDVILLE 48.22N 97.79W
06/17/2016 WALSH ND PUBLIC
TREE SNAPPED OFF AT THE BASE. FORDVILLE SCALE HOUSE BLOWN
DOWN.
0759 AM TSTM WND GST GRAND FORKS AFB 47.96N 97.38W
06/17/2016 E60.00 MPH GRAND FORKS ND OTHER FEDERAL
PEAK WIND OF 52 KNOTS AT GFAFB.
0758 AM TSTM WND GST 3 W INKSTER 48.15N 97.71W
06/17/2016 M67.00 MPH GRAND FORKS ND MESONET
MEASURED AT INKSTER NDAWN SITE.
0758 AM TSTM WND GST NORTHWOOD 47.74N 97.57W
06/17/2016 E60.00 MPH GRAND FORKS ND PUBLIC
0756 AM TSTM WND GST 2 N TABOR 48.11N 96.86W
06/17/2016 M80.00 MPH POLK MN MESONET
PEAK WINDS MEASURED AT A HOME WEATHER STATION.
0750 AM TSTM WND DMG 4 N LARIMORE 47.97N 97.63W
06/17/2016 GRAND FORKS ND AMATEUR RADIO
LARGE TREES BLOWN DOWN NORTH SIDE OF HWY 2 AT REST AREA
AND POINTS WEST. TIME ESTIMATED BASED ON RADAR.
0747 AM TSTM WND DMG 1 E NIAGARA 48.00N 97.85W
06/17/2016 GRAND FORKS ND AMATEUR RADIO
TRACTOR TRAILER COMBINATION BLOWN OFF HIGHWAY 2.
0745 AM TSTM WND DMG NIAGARA 48.00N 97.87W
06/17/2016 GRAND FORKS ND AMATEUR RADIO
REPORTS OF TREES AND POWER LINES DOWN. TIME ESTIMATED
FROM RADAR.
0740 AM TSTM WND DMG MICHIGAN 48.03N 98.12W
06/17/2016 NELSON ND AMATEUR RADIO
TREES AND POWER LINES DOWN ALL AROUND TOWN. TIME ESTIMATE
BASED ON RADAR.
0737 AM TSTM WND GST 2 W MICHIGAN 48.03N 98.16W
06/17/2016 M77.00 MPH NELSON ND MESONET
MEASURED AT MICHIGAN NDAWN SITE.
0728 AM TSTM WND GST 1 ESE LOGAN CENTER 47.80N 97.80W
06/17/2016 M60.00 MPH GRAND FORKS ND MESONET
PEAK WIND MEASURED AT A HOME WEATHER STATION.
0725 AM TSTM WND DMG FINLEY 47.51N 97.84W
06/17/2016 STEELE ND TRAINED SPOTTER
15 INCH DIAMETER TREE DOWN WITH MORE SMALLER TREE
BRANCHES DOWN.
0723 AM TSTM WND DMG SHARON 47.60N 97.90W
06/17/2016 STEELE ND EMERGENCY MNGR
TREES AND POWER LINES DOWN AROUND TOWN. TIME ESTIMATED
BASED ON RADAR.
0720 AM TSTM WND DMG 6 SW LAKOTA 47.98N 98.44W
06/17/2016 NELSON ND EMERGENCY MNGR
TRAILERS FLIPPED OVER AT NORTHERN VIEW CAMPGROUND ON THE
NORTH SIDE OF STUMP LAKE
0711 AM TSTM WND GST 1 E CRARY 48.07N 98.62W
06/17/2016 M74.00 MPH RAMSEY ND MESONET
MEASURED AT NDAWN SITE.
0711 AM TSTM WND GST 1 E PEKIN 47.79N 98.31W
06/17/2016 M72.00 MPH NELSON ND MESONET
MEASURED AT PEKIN NDAWN SITE.
0710 AM TSTM WND DMG MCVILLE 47.77N 98.18W
06/17/2016 NELSON ND TRAINED SPOTTER
TREES DOWN IN MCVILLE/PEKIN AREAS.
0702 AM TSTM WND GST 25 E NEW ROCKFORD 47.68N 98.60W
06/17/2016 M78.00 MPH EDDY ND MESONET
MEASURED AT NDAWN 8N MCHENRY
0659 AM TSTM WND GST 4 S DEVILS LAKE 48.05N 98.87W
06/17/2016 M63.00 MPH RAMSEY ND MESONET
PEAK WIND MEASURED AT THE HWY 20 RWIS SITE ON DEVILS
LAKE.
0620 AM HAIL SHEYENNE 47.83N 99.12W
06/17/2016 E2.75 INCH EDDY ND FIRE DEPT/RESCUE
0600 AM TSTM WND DMG 6 SW OBERON 47.86N 99.30W
06/17/2016 BENSON ND PUBLIC
POLE BARN TAKEN DOWN BY WINDS.
0435 AM HAIL CAVALIER 48.80N 97.62W
06/17/2016 E0.25 INCH PEMBINA ND TRAINED SPOTTER
0413 AM HAIL 7 NW CAVALIER 48.87N 97.73W
06/17/2016 M0.50 INCH PEMBINA ND CO-OP OBSERVER
&&
JKAISERLocal storm report, Jun 17, 12:55 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1255 PM CDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 AM HAIL 2 E LAKE LIDA 46.58N 95.93W
06/17/2016 E0.88 INCH OTTER TAIL MN PUBLIC
&&
TGRAFENASpecial weather statement, Jun 17, 1:00 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
100 PM CDT FRI JUN 17 2016
MNZ024-030>032-040-171900-
HUBBARD MN-GRANT MN-WADENA MN-EAST OTTER TAIL MN-WEST OTTER TAIL MN-
100 PM CDT FRI JUN 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OTTER TAIL...
WADENA...GRANT AND SOUTHEASTERN HUBBARD COUNTIES UNTIL 200 PM CDT...
AT 100 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BADOURA TO NEAR FERGUS
FALLS...AND MOVING SOUTHEAST AT 15 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LAT...LON 4622 9620 4693 9467 4692 9465 4680 9466
4680 9479 4639 9478 4637 9473 4637 9515
4611 9516 4611 9577 4578 9576 4576 9604
TIME...MOT...LOC 1800Z 315DEG 15KT 4685 9469 4622 9605
JRThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 4:55 AM CDT | Special Weather Statement | FGF | Kittson | 35 min |
| Jun 17, 5:08 AM CDT | Severe Thunderstorm Warning | FGF | Kittson | 22 min |
| Jun 17, 5:22 AM CDT | Severe Thunderstorm Warning | FGF | Kittson, Roseau | 53 min |
| Jun 17, 6:40 AM CDT | Special Weather Statement | FGF | Lake of the Woods | 35 min |
| Jun 17, 7:33 AM CDT | Severe Thunderstorm Warning | FGF | Marshall, Polk | 57 min |
| Jun 17, 7:53 AM CDT | Flash Flood Warning | FGF | Kittson, Marshall | 7 hr |
| Jun 17, 8:15 AM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Clearwater, Kittson, Marshall, Pennington, Polk and 2 more | 60 min |
| Jun 17, 8:16 AM CDT | Areal Flood Advisory | FGF | Polk | 74 min |
| Jun 17, 8:39 AM CDT | Special Weather Statement | FGF | Becker, Clay | 51 min |
| Jun 17, 8:52 AM CDT | Special Weather Statement | FGF | Lake of the Woods | 38 min |
| Jun 17, 8:55 AM CDT | Severe Thunderstorm Warning | FGF | Becker, Clay, Clearwater, Mahnomen, Norman, Otter Tail | 65 min |
| Jun 17, 8:59 AM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Clearwater, Kittson, Lake of the Woods, Marshall, Pennington and 3 more | 61 min |
| Jun 17, 9:03 AM CDT | High Wind Warning | FGF | Marshall, Pennington, Polk, Red Lake | 110 min |
| Jun 17, 9:05 AM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Clearwater, Hubbard, Mahnomen, Norman, Polk | 55 min |
| Jun 17, 9:46 AM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Clearwater, Lake of the Woods | 44 min |
| Jun 17, 9:51 AM CDT | Severe Thunderstorm Warning | FGF | Becker, Beltrami, Clearwater, Hubbard, Mahnomen, Otter Tail and 1 more | 54 min |
| Jun 17, 9:52 AM CDT | Special Weather Statement | FGF | Polk | 38 min |
| Jun 17, 10:28 AM CDT | Severe Thunderstorm Warning | FGF | Otter Tail | 32 min |
| Jun 17, 10:32 AM CDT | Special Weather Statement | FGF | Mahnomen, Norman, Pennington, Polk, Red Lake | 43 min |
| Jun 17, 11:46 AM CDT | River Flood Warning | FGF | Kittson | 10 days |
| Jun 17, 11:49 AM CDT | Special Weather Statement | FGF | Otter Tail | 41 min |
| Jun 17, 11:50 AM CDT | Special Weather Statement | FGF | Hubbard | 40 min |
| Jun 17, 11:56 AM CDT | Severe Thunderstorm Warning | FGF | Becker, Otter Tail | 64 min |
| Jun 17, 12:26 PM CDT | Special Weather Statement | FGF | Grant | 34 min |
| Jun 17, 1:00 PM CDT | Special Weather Statement | FGF | Grant, Otter Tail, Wadena | 60 min |
| Jun 17, 2:25 PM CDT | Special Weather Statement | FGF | Douglas | 65 min |
| Jun 17, 3:34 PM CDT | River Flood Watch | FGF | Kittson | 6 days |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.